MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP

KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP
Model Number WNDARM
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code Osteomyelitis (4533)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged osteomyelitis and subsequent hospitalization and wound debridement are related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.A device evaluation of the activ.A.C.¿ ion progress¿ remote therapy monitoring system is pending return of the device.Device labeling, available in print and online, states: warning: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy; or apply an alternate dressing, such as a wet to moist gauze, as approved during times of extreme need, by treating physician.Precautions the v.A.C.® therapy system will not be effective in addressing complications associated with the following: ischemia to the incision or incision area; untreated or inadequately treated infection; inadequate hemostasis of the incision; cellulitis of the incision area.Infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions, treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients / caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection, or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Foot wounds for wounds on the plantar surface or heel of the foot, it is best to use a bridging technique to ensure that additional pressure is not applied as a consequence of the placement of the tubing and / or sensat.R.A.C.¿ pad.This involves using foam to allow placement of the sensat.R.A.C.¿ pad or tubing on the dorsum of the foot.-appropriate off-loading of the foot is essential in order to maximize the therapeutic benefit of v.A.C.® therapy.Clinical considerations for diabetic foot ulcers.As with any treatment for diabetic foot ulcers, success depends on accurate diagnosis and the management of underlying disease in combination with effective debridement of non-viable tissue.Off-loading is essential for successful healing of diabetic foot ulcers.Early identification and prompt treatment of infection is essential to prevent complications.In patients with diabetes, this may be difficult as classic signs such as pain, erythema, heat and purulence may be absent or decreased.Special dressing techniques may be considered.Dressing changes.Wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On 27-dec-2022, the following information was provided to kci by the patient: on (b)(6) 2022, the patient slept all day and woke up (b)(6) 2022 to find the activ.A.C.¿ ion progress¿ remote therapy monitoring system had allegedly turned off, so the patient powered the device back on.The device was allegedly off again on (b)(6) 2022 so the patient powered the device back on, and the device was operating at the prescribed setting of 125 mmhg.The patient reported the v.A.C.® dressing has not been changed since (b)(6) 2022 due to holiday closure of the wound care center.On 29-dec-2022, the following information was provided to kci by the registered nurse: on (b)(6) 2022, the patient was seen at the wound care center and the wound did not look good.The patient was sent for an x-ray of the right foot and v.A.C.® therapy was placed on hold.The x-ray indicated osteomyelitis was present in the foot.The patient did not mention during the appointment of issues with the device powering off.Additionally, the v.A.C.® dressing was half-way off the wound when the patient arrived.The patient has been non-compliant with his wound care and did not show up for his appointment on (b)(6) 2022 to have the v.A.C.® dressing changed.On 17-jan-2023, the following information was provided to kci by the registered nurse: on (b)(6) 2023, the patient was hospitalized and had a wound debridement.The patient remains hospitalized at this time.V.A.C.® therapy has been discontinued due to patient non-compliance.A device evaluation of the activ.A.C.¿ ion progress¿ remote therapy monitoring system is pending return of the device.The alleged osteomyelitis and device turned off is reported in this mdr report.The alleged osteomyelitis and v.A.C.® dressing was not changed from(b)(6) 2022 through (b)(6) 2022 is reported under mdr-3009897021-2023-00007.
 
Event or Problem Description
On 09-feb-2023, a device evaluation was completed by kci quality engineering.On (b)(6) 2022, the device was tested per quality control procedure by kci service center, and the device passed and met specifications.On (b)(6) 2022, the device was placed with the patient.On 09-feb-2023, the device was tested per quality control procedure by kci service center and the device passed and met specifications.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.
 
Additional Manufacturer Narrative
Based on the information provided regarding the device, kci's assessment remains the same; it cannot be determined that the alleged osteomyelitis and subsequent hospitalization and wound debridement are related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.The device passed quality control checks and met specifications before and after placement with the patient.

Brand Name
ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556438
MDR Report Key16246873
Report Number3009897021-2023-00005
Device Sequence Number17720386
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWNDARM
Device Catalogue Number420095
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLARITIN 10 MG DAILY.; DEMADEX 60 MG DAILY.; DUONEB 3ML VIA NEBULIZATION AS NEEDED.; GABAPENTIN 600 MG THREE TIMES PER DAY.; JARDIANCE 10 MG DAILY.; LIPITOR 20 MG DAILY.; MAGNESIUM OXIDE 400 MG TWICE PER DAY.; MIRAPEX 1 MG THREE TIMES PER DAY.; POTASSIUM CHLORIDE 10 MEQ TWICE PER DAY.; PROTONIX 40 MG DAILY.; THIAMINE 100 MG DAILY.; VITAMIN D2 1.25 MG ONCE PER WEEK.; ZEBETA 10 MG DAILY.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexMale
Patient Weight92 KG